Ask a doctor

Redness and Swelling Normal Day 5 After Botox? Dark Circles Also Look Worse.

I took botox 7 days agos and on day 5 I noticed that the region above the right cheek showed signs of redness and swelling (it's not the region directly below the eyes, where the bags are formed, but a below this area mora on the cheeck). I also have to mention that I have yellowish bruisesbruises on some application points. I did botox in the forehead, lateral eyes and glabella. I noticed a considerable increase in my dark circles.

Doctor Answers (2)

Redness after a Botox injection

+1

The yellow bruises are normal and from the blood incurred form the injection dissolving. The redness I will say is troubling and not common after an injection. I think seeing the doctor who injected it is a good idea to rule out a possible infection.

Las Vegas Plastic Surgeon
4.0 out of 5 stars 5 reviews

Discoloration after Botox Treatment

+1

Botox is not an emergency,do or die, treatment. In people who take blood thinning medications (such as Aspirin, Alleve, Advil etc) or blood thinning foods or supplements ( garlic, licorice etc) even a little puncture of a small blood vessel which may otherwise clot quickly, in such cases would go on bleeding resulting in bruising. Since the blood follows the laws of gravity, the bruising tracks inferiority. This will resolve but should be a reminder not to take such agents or foods at least 2-3 weeks before your next Botox or filles treatment. 

Peter A Aldea, MD

Memphis Plastic Surgeon
5.0 out of 5 stars 52 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...